Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 206, NWS Lincoln, IL

June 25, 2000Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 25, 2000, 11:02 PM CDT for Schuyler County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2000, 11:02 PM CDT (04:02 UTC)
Expired
Jun 26, 2000, 12:00 AM CDT
In force
58 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 116 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 10:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 260406
SVRSPI
ILC169-260500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1102 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL MIDNIGHT CDT

* AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST 
  OF BROOKLYN TO 19 MILES EAST OF QUINCY TO 10 MILES NORTHEAST OF 
  HANNIBAL...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKLYN
  LITTLETON
  RUSHVILLE

DAMAGING WINDS IN EXCESS OF 65 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

DUE TO THE SLOW MOVEMENT OF THIS STORM...FLOODING OF STREETS...
UNDERPASSES...AND OTHER LOW AREAS IS POSSIBLE. DO NOT DRIVE OR WALK
THROUGH FLOOD WATERS. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 4029 9093 4012 9095 3991 9096 3997 9053
          4017 9033 4017 9046 4027 9048

KETCHAM 

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:00 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 25, 11:00 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LINCOLN IL
1100 PM CDT SUN JUN 25 2000

FLASH FLOOD GUID LEVELS QUITE LOW ACRS ENTIRE CWA THIS EVENING SO
HAVE OPTED TO INCLUDE A FLASH FLOOD WATCH FOR THE OVERNIGHT HOURS.
PRECIP WATER VALUES AROUND 1.75 INCH WITH FAIRLY IMPRESSIVE
STRATIFORM SHIELD BEHIND BOW.

.ILX...FLASH FLOOD WATCH FOR ALL OF CENTRAL ILLINOIS CWA.

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:01 AM CDTSevere Thunderstorm WarningILXScott59 min
Jun 26, 12:58 AM CDTSevere Thunderstorm WarningILXMorgan62 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.